Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 157, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 1998, 8:36 PM CDT for Macon County, Shelby County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1998, 8:36 PM CDT (01:36 UTC)
- Expired
- Jun 22, 1998, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Macon County, IL, Shelby County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
570 WUUS1 KSPI 230136 RRA SVRSPI ILC115-173-230230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 836 PM CDT MON JUN 22 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS SHELBY COUNTY IN CENTRAL ILLINOIS * UNTIL 930 PM CDT * AT 830 PM CDT...LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF DECATUR...MOVING SOUTHEAST AT 30 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... MACON WALKER MOWEAQUA THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 AM CDT, 18 hours 21 minutes earlier.
Area forecast discussion, Jun 22, 2:15 AM CDT, 18 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT MON JUN 22 1998 LOOKS LIKE A TYPICAL SUMMER TIME PATTERN IN CENT/SE IL FOR THE NEXT SVRL DAYS WITH PLENTY OF MOISTURE...WEAK BOUNDARIES AND A WARMING TREND. LATEST SFC ANALYSIS INDICATED A WEAK COOL FRONT/TROF FROM NCENT MICH THRU CENT IL BTWN SPI AND STL. LOW PRESS IN THE OK/TX PANHANDLES HAD A WRM FNT ACRS SRN KS INTO WRN MO. LOCATIONS NORTH OF THE WRM FNT WERE THE FOCUS FOR MCS DEVELOPMENT ACRS KS ERLY THIS MORNING. 850-300 MB THICKNESS PATRNS AND PROJECTED MBE MOVEMENTS TAKE THE BULK OF THE MCS PCPN INTO SRN IL LATER THIS MORNING...BUT DIURNAL EFFECTS AND WEAK LOW LVL WINDS/CONVERGENCE SHOULD RESULT IN DECRSG COVERAGE/INTENSITY. SCTD SHRA/TSRA MCS REMNANTS MAY MAKE IT AS FAR NORTH AS SPI...BUT MOST SHOULD STAY SOUTH. WEAK SFC RIDGE ACRS REST OF CENT IL TO KEEP WX DRY TODAY. WEAK BNDRY LINGERING IN SCENT IL...LEFT OVR BNDRYS FROM SCTD LATE MORNING CONVECTION AND LINGERING MOISTURE WITH DEW PTS IN LWR 70S COULD RESULT IN SCTD TSRA THIS AFTN SRN HALF OF IL. WEAK MOISTURE CONVERGENCE IN THE LWR LVLS WILL BE A MAJOR LIMITATION DESPITE PRESENCE OF MOISTURE/BNDRYS. FIRST PERIOD WORK ZONES WILL BE SENT BEFORE 230 AM AS ADMSPI. PIA 85/67 21 SPI 87/70 32 DEC 87/70 32 CMI 85/68 21 LWV 88/72 32 MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 47 min |
| Jun 22, 8:26 PM CDT | Tornado Warning | ILX | Moultrie, Piatt | 34 min |
| Jun 22, 9:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 62 min |
| Jun 22, 9:27 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 63 min |
| Jun 22, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
| Jun 22, 9:55 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 2 hr |
| Jun 23, 9:41 AM CDT | Severe Thunderstorm Warning | ILX | Shelby | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.